Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 75, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at May 30, 2012, 7:12 PM CDT for Pottawatomie County, Shawnee County, Wabaunsee County, Kansas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 7:12 PM CDT (00:12 UTC)
- Expired
- May 30, 2012, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pottawatomie County, KS, Shawnee County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 19 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 7:45 PM CDT | TSTM WND GST 60 | Willard, KS | GUSTS ESTIMATED UP TO 60 MPH |
| May 30, 7:52 PM CDT | TSTM WND DMG | 1 Ene Silver Lake, KS | A FRAMED BUILDING UNDER CONSTRUCTION WAS BLOWN COMPLETELY TO THE GROUND. TIME ESTIMATED BASED ON REPORTS AND RADAR. |
| May 30, 8:08 PM CDT | TSTM WND GST 70 | 4 W Topeka, KS | POWER OUTAGES REPORTED FROM NORTH TOPEKA WEST INTO WILLARD, ROSSVILLE AND SILVERLAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1880 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
535
WUUS53 KTOP 310012
SVRTOP
KSC149-177-197-310100-
/O.NEW.KTOP.SV.W.0075.120531T0012Z-120531T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
WESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 800 PM CDT
* AT 707 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM EMMETT TO PAXICO TO ALMA...AND MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ROSSVILLE...ESKRIDGE...MAPLE HILL...WILLARD...KEENE...WEST
TOPEKA...DOVER...SILVER LAKE AND HARVEYVILLE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 324 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS POTTAWATOMIE COUNTY. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3892 9581 3887 9594 3874 9595 3874 9622
3911 9639 3920 9626 3928 9619 3924 9603
3922 9603 3922 9594 3914 9567
TIME...MOT...LOC 0011Z 307DEG 30KT 3923 9605 3909 9607
3899 9623
HAIL...<.75IN
WIND...60 MPH
$$
BARJENBRUCH2 follow-up statements
933
WWUS53 KTOP 310033
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
733 PM CDT WED MAY 30 2012
KSC149-310043-
/O.CAN.KTOP.SV.W.0075.000000T0000Z-120531T0100Z/
POTTAWATOMIE KS-
733 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN POTTAWATOMIE
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3892 9581 3887 9594 3874 9595 3874 9606
3902 9621 3906 9611 3913 9604 3922 9604
3921 9592 3914 9567
TIME...MOT...LOC 0033Z 316DEG 28KT 3909 9594 3895 9597
3889 9607
$$
KSC177-197-310100-
/O.CON.KTOP.SV.W.0075.000000T0000Z-120531T0100Z/
SHAWNEE KS-WABAUNSEE KS-
733 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WABAUNSEE AND WESTERN SHAWNEE COUNTIES UNTIL 800 PM CDT...
AT 730 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WILLARD TO DOVER TO ESKRIDGE...AND MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
WEST TOPEKA...DOVER...SILVER LAKE AND HARVEYVILLE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 338 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3892 9581 3887 9594 3874 9595 3874 9606
3902 9621 3906 9611 3913 9604 3922 9604
3921 9592 3914 9567
TIME...MOT...LOC 0033Z 316DEG 28KT 3909 9594 3895 9597
3889 9607
HAIL...0.75IN
WIND...60 MPH
$$
BARJENBRUCH312
WWUS53 KTOP 310046
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
746 PM CDT WED MAY 30 2012
KSC197-310055-
/O.CAN.KTOP.SV.W.0075.000000T0000Z-120531T0100Z/
WABAUNSEE KS-
746 PM CDT WED MAY 30 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WABAUNSEE COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS
THE WARNED AREA.
LAT...LON 3892 9581 3904 9595 3910 9595 3911 9597
3912 9601 3913 9599 3914 9600 3912 9602
3922 9601 3921 9592 3914 9567
TIME...MOT...LOC 0045Z 287DEG 26KT 3917 9585 3900 9584
$$
KSC177-310100-
/O.CON.KTOP.SV.W.0075.000000T0000Z-120531T0100Z/
SHAWNEE KS-
746 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
SHAWNEE COUNTY UNTIL 800 PM CDT...
AT 740 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ROSSVILLE TO DOVER...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
SILVER LAKE...ROSSVILLE AND WEST TOPEKA.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 347 AND 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3892 9581 3904 9595 3910 9595 3911 9597
3912 9601 3913 9599 3914 9600 3912 9602
3922 9601 3921 9592 3914 9567
TIME...MOT...LOC 0045Z 287DEG 26KT 3917 9585 3900 9584
HAIL...0.75IN
WIND...60 MPH
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:03 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 30, 3:03 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 303 PM CDT WED MAY 30 2012 .DISCUSSION... SHORT TERM - THROUGH THURSDAY... 19Z WATER VAPOR IMAGERY SHOWS A COMPACT SHORTWAVE DIVING SOUTHEAST INTO SD. ELEVATED STORMS HAVE PERSISTED ACROSS CENTRAL NEB DUE TO THIS WAVE. AT THE SFC...A WARM FRONT IS LIFTING NORTH THROUGH THE FORECAST AREA WITH DEEPER MOISTURE ADVECTING NORTH INTO CENTRAL AND WESTERN KS. AT 19Z THE WARM FRONT WAS NEAR OR JUST SOUTH OF THE KS RIVER. FOR TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD AND MOVE SOUTHEAST ACROSS THE AREA. THE PAST SEVERAL RUNS OF THE HIGH RES HRRR HAVE SUGGESTED THAT AN ISOLATED STORM OR TWO MAY TRY TO DEVELOP ON THE WARM FRONT AROUND 4 PM...THEN A LINEAR CONVECTIVE SYSTEM MOVE ACROSS THIS EVENING. WITH THE WARM SECTOR MOVING INTO THE AREA...INSTABILITY HAS BEEN INCREASING. MID LEVEL LAPSE RATES ARE NEAR 8 C/KM WITH ML CAPE AS HIGH AS 2000 J/KG. SO THERE WOULD BE ENOUGH INSTABILITY FOR STORMS TO BECOME SEVERE. IF DISCRETE STORMS ARE ABLE TO DEVELOP THIS AFTERNOON ALONG THE WARM FRONT...THERE COULD BE A TORNADO THREAT INITIALLY. HOWEVER LOW LEVEL SHEER IS RATHER MARGINAL SO THIS WOULD WORK AGAINST TORNADOS. IF THE LINE OF STORMS IS ABLE TO FORM A STRONG COLD POOL...STRONG STRAIGHT LINE WINDS MAY BE MORE OF A CONCERN AFTER DARK IN EASTERN KS. SO WITH THE STRONG DYNAMICS FROM THE UPPER WAVE AND INCREASING MOISTURE FROM THE SOUTH...WILL INCREASE POPS FOR TONIGHT TO CATEGORICAL. EXPECT LOWS TO BE FAIRLY SIMILAR TO THE PREV FORECAST WITH AROUND 50 IN THE FAR NORTHWEST TO NEAR 60 IN THE FAR SOUTHEAST. BY THURSDAY...THINK THAT THE BULK OF CONVECTION WILL BE MOVING EAST OF THE AREA AS THE SHORTWAVE BEGINS TO CLOSE OFF OVER THE MID MS RIVER VALLEY. MODELS INDICATE THERE IS STILL SOME PV ANOMALIES MOVING AROUND THE BACK SIDE OF THE UPPER WAVE ALONG THE MO RIVER. ALTHOUGH MUCH IF NOT ALL OF THE INSTABILITY SHOULD BE SHIFTED TO THE EAST. SO THERE MAY BE SOME PRECIP LINGER ACROSS NORTHEAST KS DURING THE DAY. BUT WOULD EXPECT THAT TO BE MAINLY SHOWERS. THERE COULD BE SOME INSOLATION THURSDAY...ESPECIALLY ACROSS NORTH CENTRAL KS AND WITH THE MODELS TENDED TO BE A LITTLE COOL THE PAST COUPLE DAYS...HAVE BUMPED UP HIGHS TO THE UPPER 60S AND AROUND 70 IN NORTH CENTRAL AND EAST CENTRAL KS AND THE MID 60S NORTHEAST WHERE CLOUD COVER AND PRECIP CHANCES SHOULD BE HIGHER. WOLTERS MID TERM - THURSDAY NIGHT THROUGH SATURDAY... THERE ARE TWO PRIMARY WEATHER STORIES IN THE MID TERM. THE FIRST SURROUNDS A CHILLY START TO FRIDAY MORNING. A COOL AIRMASS WILL SETTLE OVERHEAD WHILE SURFACE HIGH PRESSURE DRIFTS ACROSS EASTERN KANSAS. EXPECT MOST CLOUD COVER TO HOLD OFF UNTIL AFTER SUNRISE SO THE COMBINATION OF LIGHT WINDS...CLEAR SKIES...AND A COOL AIRMASS SHOULD LEAD TO MORNING LOWS IN THE MIDDLE 40S. ANY UNCERTAINTY IN THIS COLD FORECAST WOULD REST WITH CLOUD COVER POTENTIAL AS ANY MID CLOUDS MOVING IN FROM THE WEST WOULD RESULT IN A SHARP JUMP IN LOW TEMPS UNDER THE CLOUDS. THE OTHER FOCUS DURING THE MID TERM IS ON RAIN CHANCES FRIDAY INTO FRIDAY NIGHT. A CLOSED UPPER TROUGH WILL REMAIN NEARLY STATIONARY OVER THE GREAT LAKES ON FRIDAY WHILE A SHORT WAVE TROUGH WILL PASS THROUGH NEBRASKA AND EASTERN KANSAS ON THE BACK SIDE OF THE MAIN SYSTEM. IT APPEARS THAT THERE WILL BE AN ENHANCED ZONE OF ISENTROPIC ASCENT ACROSS THE AREA ALONG A MID LEVEL FRONTAL BOUNDARY LOOSELY ASSOCIATED WITH THIS SHORT WAVE. THE ADDITION OF WEAK UPPER LEVEL ASCENT ASSOCIATED WITH THE WAVE AND A VERY WEAK SURFACE COLD FRONT SHOULD LEAD TO ISOLATED TO SCATTERED SHOWERS WITH A THUNDERSTORM OR TWO POSSIBLE. THE BEST PRECIP CHANCES APPEAR TO COME LATE FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING...AND DO NOT EXPECT MUCH MORE THAN SCATTERED LIGHT TO MODERATE RAIN. A WARMING TREND WILL BEGIN FOR SATURDAY WITH SOME WARM AIR ADVECTION ALOFT AND PLENTY OF SUNSHINE BRINGING HIGHS INTO THE 80S. BARJENBRUCH LONG TERM - SUNDAY THROUGH WEDNESDAY... A LONG WAVE TROUGH AXIS WILL SET UP ACROSS THE EASTERN HALF OF THE CONUS WHILE LONG WAVE RIDGING GRADUALLY INCREASES ACROSS THE ROCKIES AND HIGH PLAINS. EXPECT THE LOCAL FORECAST AREA TO BE IN A BIT OF A PINCH POINT BETWEEN THE TROUGH AND RIDGE THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH EPISODES OF ENHANCED LIFT ACROSS THE AREA AS WARM ADVECTION ATTEMPTS TO SURGE NORTH OVER A WEAK STATIONARY FRONTAL BOUNDARY DRAPED ACROSS KANSAS. THUS...IT WILL BE A FAIRLY UNSETTLED PERIOD WITH OCCASIONAL CHANCES FOR THUNDERSTORMS BOTH DURING THE PEAK HEATING HOURS AS WELL AS SOME POTENTIAL FOR OVERNIGHT MCS ACTIVITY. THE BEST CHANCE FOR WIDESPREAD PRECIP APPEARS TO COME SUNDAY NIGHT AS A SHORT WAVE TROUGH MOVES OVER THE RIDGE AND ACROSS THE REGION. THE BEST CHANCE FOR DRY WEATHER APPEARS TO COME MONDAY THROUGH TUESDAY AS SLIGHTLY DRIER AIR MOVES IN...BUT THUNDERSTORM CHANCES COME BACK INTO THE FORECAST BY THE MIDDLE OF NEXT WEEK AS A TROUGH DEEPENS OVER THE ROCKIES AND MOISTURE PUSHES BACK NORTH INTO THE AREA. TEMPERATURES WILL BE WARM...LIKELY IN THE 90S AT TIMES...BUT WILL ALSO BE HIGHLY DEPENDENT UPON CLOUD COVER. ANY SUNNY DAYS IN THE LONG TERM WILL LIKELY RESULT IN HIGHS AT LEAST IN THE LOWER 90S WHILE LOW TEMPS MOST NIGHTS SHOULD BE IN THE UPPER 60S TO AROUND 70. BARJENBRUCH && .AVIATION... EXPECT VFR CONDITIONS THROUGH 02Z ALL SITES. DO EXPECT -TSRA TO AFFECT TERMINALS 02Z TO 04Z MHK AND 03Z TO 05Z TOP/FOE AS COLD FRONT MOVES SOUTHEAST ACROSS KANSAS. EXPECT WIND SHIFT AFT 08Z MHK AND 09Z TOP/FOE. MVFR CIGS POSSIBLE 02Z TO 09Z BECOMING VFR AFT 09Z. BYRNE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 30, 4:07 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 407 PM CDT WED MAY 30 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-312115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 407 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF NORTH CENTRAL...EAST CENTRAL AND NORTHEAST KANSAS THIS AFTERNOON INTO THE EVENING. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WIND GUSTS. STRONG TO SEVERE THUNDERSTORMS WILL MOVE FROM ACROSS THE AREA THIS AFTERNOON AND EVENING. HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 60 MPH ARE THE PRIMARY THREATS WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE FRIDAY INTO FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. THUNDERSTORM CHANCES RETURN TO THE AREA SUNDAY INTO SUNDAY NIGHT...AND AGAIN FROM TUESDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 30, 6:35 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
635 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TSTM WND GST 4 WSW WESTMORELAND 39.37N 96.47W
05/30/2012 E60 MPH POTTAWATOMIE KS TRAINED SPOTTER
&&
JBLocal storm report, May 30, 6:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
636 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM TSTM WND GST 7 SSW WESTMORELAND 39.30N 96.46W
05/30/2012 E60 MPH POTTAWATOMIE KS TRAINED SPOTTER
&&
MRCLocal storm report, May 30, 6:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
646 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TSTM WND GST 2 SE WESTMORELAND 39.37N 96.39W
05/30/2012 E60 MPH POTTAWATOMIE KS TRAINED SPOTTER
&&
JBLocal storm report, May 30, 7:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
703 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND GST 4 W WAMEGO 39.20N 96.38W
05/30/2012 E65 MPH POTTAWATOMIE KS CO-OP OBSERVER
SMALL COTTONWOOD LIMBS UP TO AN INCH IN DIAMETER DOWN.
&&
MRCLocal storm report, May 30, 7:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND GST 1 N WAMEGO 39.22N 96.31W
05/30/2012 E60 MPH POTTAWATOMIE KS PUBLIC
INCH AND A HALF IN DIAMETER TREE LIMBS DOWN
&&
JBLocal storm report, May 30, 7:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
709 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 1 WSW WAMEGO 39.20N 96.31W
05/30/2012 M50 MPH POTTAWATOMIE KS TRAINED SPOTTER
SMALL TREE LIMBS AND A FEW POWER LINES DOWN.
&&
JBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:58 PM CDT | Severe Thunderstorm Warning | TOP | Shawnee | 32 min |
| May 30, 8:24 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Shawnee | 32 min |
| May 30, 9:24 PM CDT | Special Weather Statement | TOP | Anderson, Franklin | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.